West Virginia, 2023

Flood and Hail in West Virginia, June 3, 2023

June 3, 2023 · NWS RLX · 18 events in 11 counties and zones

Showers and strong to severe thunderstorms sprouted in the afternoon and evening of June 3rd as a backdoor cold front approached and then pushed across the area. One inch hail fell in the towns of Pennsboro and Middlebourne, and damaging wind gusts resulted in multiple downed trees in the Pennsboro, French Creek, and Rock Cave areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Showers and strong to severe thunderstorms sprouted in the afternoon and evening of June 3rd as a backdoor cold front approached and then pushed across the area. One inch hail fell in the towns of Pennsboro and Middlebourne, and damaging wind gusts resulted in multiple downed trees in the Pennsboro, French Creek, and Rock Cave areas. A tree struck by lightning in Salem fell on power lines. Later in the evening, another tree was struck in Parkersburg and split in two. One intersection in Beckley also flooded due to heavy rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 3, 1:52 PM EST, 39 minutes earlier.

Area forecast discussion, Jun 3, 1:52 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
252 PM EDT Sat Jun 3 2023

.SYNOPSIS...
A backdoor cold front brings showers/storms this afternoon and evening.
Mainly dry weather is expected for the new work week, with much cooler
temperatures arriving by Wednesday following another cold front.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 120 PM Saturday...

A backdoor cold front pushes through the region this afternoon into
this evening with scattered to numerous showers and thunderstorms
expected ahead of, along, and behind it. Mesoscale models generally
depict between 500-1000J/kg of MLCAPE with fairly weak deep layer
shear of 10-20KTs. The main concern with these storms will be
locally gusty/damaging winds owing to a well mixed boundary layer
with surface dew point depressions around 20F promoting more
significant downdrafts. With generally weak steering flow these
storms may also be fairly slow moving allowing for localized
rainfall amounts of 1-2 inches within an hour. If one of these
convective cores goes over a built up or very flood prone area could
see some localized water issues. Given weak shear and wet bulb zeros
near 11kft, any hail risk would likely be contingent on storm scale
interaction.

The cold front clears the region to the south by late this evening.
In the wake of spotty precipitation falling today and relatively
light boundary layer flow, could see some fog developing overnight
in the better protected valleys - contingent on upper level cloud
cover exiting early enough.

Sunday will be slightly cooler with lowlands highs generally in the
80s. Should see less convective activity, primarily confined to the
mountains and adjacent foothills where diurnal upslope provides a
trigger. With weak flow through the column severe weather is not
expected, but some gusty winds will be possible with any
downdrafts.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 230 PM Saturday...

Mainly dry weather is expected on Monday/Tuesday outside of a
few isolated diurnal showers/storms across the higher terrain.
Seasonable temperatures are expected both days amid a decent
amount of sunshine, with a cold front crossing through the
region on Tuesday mainly dry. Patchy river valley fog will be
possible at night across the deeper valleys of VA/WV.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 230 PM Saturday...

Following the passage of the aforementioned cold front, gradually
building surface high pressure will result in a beautiful stretch of
weather across the region by early June standards. Mostly sunny
skies and seasonably cool temperatures are expected throughout
the period, with even the lowlands progged to remain in the 70s
for highs on Wednesday/Thursday. This results in chilly overnight
low temperatures, with some patchy river valley fog across the
typical deeper valleys of central/southern WV and southwest VA.
There could even be a bit of patchy frost Thursday morning in
the typical northern mountain valley cold spots. A rather
stagnant upper low positioned across the northeastern CONUS
throughout this period may provide enough forcing (with diurnal
heating) for a few isolated showers across the mountains at
times, but given antecedent progressively drier soil moisture
and lessening evapotranspiration, any activity should be quite
isolated.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
As of 120 PM Saturday...

A backdoor cold front pushes through the region this afternoon into
this evening with scattered to numerous showers and thunderstorms
expected ahead of, along, and behind it. Some of these storms may
produce gusty, erratic winds and small hail. The highest probability
of terminal impacts will occur at EKN/BKW/CKB where TEMPO groups for
TSRA have been added. For the remaining terminals, confidence is
lower in terminal impacts and will code only VCTS for now.

Convective activity quickly winds down tonight with loss of heating.
Protected valley locations that receive measurable rainfall will be
more prone to fog tonight - contingent on skies clearing. Confidence
is highest in fog at EKN where IFR impacts are coded over 9Z. For
the non-valley terminals, generally think light flow will help to
keep any fog at bay.

Winds generally light and easterly/northerly outside of
convection.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing, location, intensity and resultant
impacts to ceiling/visibility from showers and thunderstorms
may vary. Fog may not develop at EKN tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
EDT 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SUNDAY...
No widespread IFR conditions are anticipated.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JP/GW
NEAR TERM...JP
SHORT TERM...GW
LONG TERM...GW
AVIATION...JP
Hazardous weather outlook, Jun 3, 11:35 AM EST, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1235 PM EDT Sat Jun 3 2023

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-041645-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1235 PM EDT Sat Jun 3 2023

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Stronger thunderstorms this afternoon and evening could produce
isolated instances of large hail and/or damaging winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jun 3, 1:12 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
212 PM EDT Sat Jun 3 2023

WVZ523-526-031845-
Northwest Pocahontas WV-Southeast Randolph WV-
212 PM EDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of southwestern
Randolph and central Pocahontas Counties through 245 PM EDT...

At 211 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Snowshoe, or 10 miles north of Cass Scenic Railroad,
moving southwest at 15 mph.

HAZARD...Wind gusts in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mingo and Valley Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3842 7997 3849 8017 3863 7996 3856 7987
TIME...MOT...LOC 1811Z 037DEG 13KT 3855 7997

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

GW
Special weather statement, Jun 3, 1:31 PM EST, 1 hour before
Special Weather Statement
National Weather Service Charleston WV
231 PM EDT Sat Jun 3 2023

WVZ032-040-525-526-031900-
Barbour WV-Northwest Randolph WV-Taylor WV-Southeast Randolph WV-
231 PM EDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of north central
Randolph, southeastern Taylor and northeastern Barbour Counties
through 300 PM EDT...

At 230 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rowlesburg, moving southwest at 15 mph.

HAZARD...Wind gusts in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Philippi, Montrose, Pheasant Run, Bowden, Moatsville, Kerens and
Nestorville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3889 7968 3918 8010 3935 7989 3930 7989
      3929 7986 3924 7985 3923 7981 3913 7984
      3911 7980 3908 7978 3904 7978 3899 7957
TIME...MOT...LOC 1830Z 045DEG 15KT 3930 7970

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

GW
Special weather statement, Jun 3, 1:39 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Charleston WV
239 PM EDT Sat Jun 3 2023

WVZ525-526-031900-
Northwest Randolph WV-Southeast Randolph WV-
239 PM EDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of north central
Randolph County through 300 PM EDT...

At 238 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elkins, moving southwest at 15 mph.

HAZARD...Wind gusts in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elkins, Beverly and Womelsdorf (Coalton).

This includes Route 33 between mile markers 31 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3879 7985 3892 8003 3897 7993 3897 7990
      3899 7989 3902 7983 3893 7972
TIME...MOT...LOC 1838Z 045DEG 15KT 3895 7981

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

GW
Special weather statement, Jun 3, 2:00 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
300 PM EDT Sat Jun 3 2023

WVZ039-040-525-526-031930-
Barbour WV-Northwest Randolph WV-Upshur WV-Southeast Randolph WV-
300 PM EDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of northwestern
Randolph, east central Upshur and southeastern Barbour Counties
through 330 PM EDT...

At 259 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elkins, moving southwest at 15 mph.

HAZARD...Wind gusts in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elkins, Mill Creek, Dailey, Beverly, Junior, Womelsdorf (Coalton),
Huttonsville, Bowden, Kerens and Ellamore.

This includes Route 33 between mile markers 31 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3865 7993 3888 8025 3905 7979 3904 7978
      3903 7976 3896 7963
TIME...MOT...LOC 1859Z 045DEG 15KT 3892 7985

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

GW
Special weather statement, Jun 3, 2:05 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Charleston WV
305 PM EDT Sat Jun 3 2023

WVZ031-032-039-040-031930-
Barbour WV-Harrison WV-Taylor WV-Upshur WV-
305 PM EDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of Taylor, northeastern
Upshur, central Barbour and east central Harrison Counties through
330 PM EDT...

At 303 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grafton, moving southwest at 20 mph.

HAZARD...Wind gusts in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clarksburg, Grafton, Philippi, Audra State Park, Bridgeport, Anmoore,
Flemington, Valley Falls, Moatsville, Volga, Rosemont, Knottsville,
Meadland, Tygart Lake State Park, Thornton, McGee and Galloway.

This includes the following highways...
 Interstate 79 between mile markers 120 and 128.
 Route 50 in West Virginia near mile marker 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3896 8007 3934 8033 3940 8018 3940 8012
      3941 8011 3939 8009 3940 8003 3942 8000
      3945 7994 3945 7993 3944 7992 3913 7992
TIME...MOT...LOC 1903Z 060DEG 18KT 3940 7999

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

GW
Special weather statement, Jun 3, 2:20 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
320 PM EDT Sat Jun 3 2023

WVZ030-039-521-522-525-526-031945-
Southeast Webster WV-Northwest Randolph WV-Northwest Webster WV-
Upshur WV-Lewis WV-Southeast Randolph WV-
320 PM EDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of west central
Randolph, southeastern Lewis, southern Upshur and northeastern
Webster Counties through 345 PM EDT...

At 318 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Mill Creek, or 12 miles southeast of Buckhannon,
moving southwest at 20 mph.

HAZARD...Wind gusts in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rock Cave, Holly River State Park, Huttonsville, Alexander, Kanawha
Head, Eden, Helvetia, Cleveland, Pickens and Alton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3869 7995 3856 8027 3880 8047 3889 8018
TIME...MOT...LOC 1918Z 060DEG 18KT 3885 8009

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

GW

The radar

The Charleston,WV radar (KRLX), 151 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 3 hail, 2 lightning, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Upshur

When
June 3, 2:31 PM EST
Where
Upshur County, 0.79 mi NNE of South Buckhannon
Measured
45 kt (52 mph) estimated gust
Property damage
$200
Reported by
911 Call Center
Coordinates
38.980, -80.212

One tree was downed across Phillips Dairy Road, closer to the Heavner Grove side. No lines were involved. The tree came off the bank.

Thunderstorm Wind, Raleigh

When
June 3, 2:42 PM EST
Where
Raleigh County, 0.9 mi SE of East Beckley
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.763, -81.156

Power lines were downed across both lanes at Parkway Street and Virginia Avenue. The power poles remained standing.

Thunderstorm Wind, Upshur

When
June 3, 2:42 PM EST
Where
Upshur County, 1.05 mi SE of French Creek to 0.6 mi W of French Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$600
Reported by
911 Call Center
Coordinates
38.871, -80.284

Two trees were downed in French Creek, one along Waterloo Road and the other on Beechtown Road. A third tree fell south of town along Route 20 between Game Farm Ponds and Rock Cave.

Flood, Raleigh

When
June 3, 2:48 PM EST to 6:48 PM EST
Where
Raleigh County, 0.69 mi NW of Beckley to 0.68 mi NW of Beckley
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.787, -81.189

High water occurred due to heavy rain on Robert C Byrd Drive and Ewart Avenue in Sprague on the north side of Beckley.

Thunderstorm Wind, Upshur

When
June 3, 3:01 PM EST
Where
Upshur County, 0.99 mi WSW of French Creek
Measured
45 kt (52 mph) estimated gust
Property damage
$200
Reported by
911 Call Center
Coordinates
38.873, -80.316

A tree fell and blocked the northbound lane of South Road in French Creek.

Thunderstorm Wind, Upshur

When
June 3, 3:52 PM EST
Where
Upshur County, 1.23 mi NNE of Rock Cave
Measured
45 kt (52 mph) estimated gust
Property damage
$200
Reported by
911 Call Center
Coordinates
38.847, -80.323

A large tree fell on South Road before the Linger Chair Factory.

Thunderstorm Wind, Doddridge

When
June 3, 4:19 PM EST
Where
Doddridge County, 0.58 mi ESE of Doak
Measured
45 kt (52 mph) estimated gust
Property damage
$200
Reported by
Department of Highways
Coordinates
39.316, -80.620

A tree was downed on Gaskins Hollow Road in Doddridge County.

Lightning, Harrison

When
June 3, 4:29 PM EST
Where
Harrison County, Industrial
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.280, -80.570

Power lines were blown down on Jericho Road due to a tree that was struck by lightning and split in half, which then proceeded to fall on the lines.

Hail, Ritchie

When
June 3, 5:01 PM EST
Where
Ritchie County, 0.69 mi N of Pennsboro
Measured
0.75 in hail
Reported by
Public
Coordinates
39.290, -80.970

Hail, Ritchie

When
June 3, 5:05 PM EST
Where
Ritchie County, Pennsboro
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.280, -80.970

Thunderstorm Wind, Ritchie

When
June 3, 5:05 PM EST to 5:08 PM EST
Where
Ritchie County, 0.26 mi NNE of Pennsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.284, -80.968

Several trees and power lines were downed in the Pennsboro area.

Thunderstorm Wind, Kanawha

When
June 3, 5:33 PM EST
Where
Kanawha County, 0.32 mi NW of Big Chimney
Measured
45 kt (52 mph) estimated gust
Property damage
$200
Reported by
911 Call Center
Coordinates
38.403, -81.534

A tree was downed at Indian Creek Road and Rena Mae Drive, blocking the northbound lane.

Thunderstorm Wind, McDowell

When
June 3, 5:35 PM EST
Where
McDowell County, 0.79 mi NNW of Maitland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.441, -81.574

Trees were down at the Commission on Aging parking lot on Stewart Street. A few cars in the lot were damaged.

Hail, Tyler

When
June 3, 5:37 PM EST
Where
Tyler County, 0.87 mi SW of Middlebourne
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
39.490, -80.910

Thunderstorm Wind, Putnam

When
June 3, 5:48 PM EST
Where
Putnam County, 0.44 mi SSE of Rumer
Measured
45 kt (52 mph) estimated gust
Property damage
$200
Reported by
911 Call Center
Coordinates
38.544, -81.947

A tree fell on Maple Street in Eleanor.

Thunderstorm Wind, Pleasants

When
June 3, 5:56 PM EST
Where
Pleasants County, 1.44 mi W of Raven Rock
Measured
45 kt (52 mph) estimated gust
Property damage
$200
Reported by
911 Call Center
Coordinates
39.428, -81.177

A tree fell onto Route 2 near Raven Rock. Small hail was also observed around the same time.

Lightning, Wood

When
June 3, 6:15 PM EST
Where
Wood County, 1.14 mi ESE of Parkersburg
Property damage
$200
Reported by
911 Call Center
Coordinates
39.266, -81.529

A tree was split in half by a lightning strike at the 600 block of Bird Street.

Thunderstorm Wind, Wood

When
June 3, 8:45 PM EST to 8:55 PM EST
Where
Wood County, 0.87 mi NW of Kanawha
Measured
50 kt (58 mph) estimated gust
Property damage
$800
Reported by
Department of Highways
Coordinates
39.210, -81.480

Multiple trees fell across central and southeast parts of the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2023Every state in 2023This day in weather historyWarnings in West Virginia, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1093164, 1093165, 1093560, 1093582, 1093563, 1093579, 1093173, 1093132, 1093125, 1093127, 1093174, 1093175, 1093176, 1093129, 1093576, 1093578, 1093581, 1093580.